Mississippi, 2003

Hail in Mississippi, April 7, 2003

April 7, 2003 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 7, 12:40 AM CST, 6 hours 40 minutes earlier.

Area forecast discussion, Apr 7, 12:40 AM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
140 AM CDT MON APR 7 2003

MODELS CLOSE IN MOVEMENT OF H5 LOW NORTHEAST INTO UPPER MISSISSIPPI
VALLEY LATE TUESDAY BUT DIFFER BY 72 HOURS WITH ETA TRACKING THE H5
LOW INTO LOWER MISSISSIPPI VALLEY AND THE AVN (GFS) FURTHER NORTH
OVER TENNESSEE. WILL TAKE A COMPROMISE SOLUTION. AT THE SURFACE COLD
FRONT WILL BE DRAGGED SOUTHEAST TO A LINE FROM JAN TO DRI BY 00Z
TONIGHT...FROM LFT TO ASD TO BHM BY 12Z TUESDAY AND EAST OF THE
CWA AFTER 18Z TUESDAY. STRONG 1037 HIGH FILLS IN AFTER THE FRONT BRINGING
COOLER AND MUCH NEEDED DRIES AIRMASS.
250 MB JET PROJECTIONS FROM THE AVN MODEL PLACE NORTH LA AND NORTH
MS ZONES UNDER RIGHT TEAR QUADRANT OF 110KT JETLET THIS AFTERNOON
AND EARLY TONIGHT. AFTER 00Z EXPECT SOUTHWEST MS COUNTIES AND
PORTION OF OUR CWA NORTH OF LAKE PONTCHARTRAIN TO COME UNDER
FAVORABLE RIGHT REAR OF AN 80 KT JET. THIS WILL BE CLOSE TO PEAK
HEATING PERIOD OF THE DAY...HIGH PRECIPITABLE WATER VALUES OF 1.5 TO
1.75 AND PROXIMITY OF SURFACE BOUNDARY TO FOCUS LINE CONVECTION.
A 30 TO 40 KT LOW LEVEL JET IS ALREADY IN PLACE AT 900MB.
WILL NOT MENTION SEVERE THREAT UNTIL BEGINNING OF SECOND PERIOD FOR
MY CWA. WINDS AND HEAVY PRECIPITATION TOTALS LOOK LIKE BIGGEST
PROBLEM FROM THUNDERSTORMS TONIGHT AND EARLY TUESDAY. RAINFALL
SHOULD TAPER OFF FAIRLY FAST AFTER FRONTAL PASSAGE.

IN THE COASTAL...WILL GO WITH SMALL CRAFT EXERCISE CAUTION FIRST
PERIOD. AS LOW LEVEL INFLOW INCREASE TONIGHT AHEAD OF
CONVECTION...EXPECT COASTAL WINDS TO REACH SMALL CRAFT ADVISORY
CRITERIA TONIGHT AND AFTER FRONTAL PASSAGE TUESDAY. TOO LONG WINDED.
PRELIM NUMBERS...

MCB 80/61/70/47 7+50  BTR 82/62/71/49 7+60
MSY 82/67/73/55 6981  GPT 75/66/74/52 5981

.NEW...NONE
LA...NONE.
MS...NONE.
Hazardous weather outlook, Apr 7, 5:00 AM CST, 2 hours 20 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT MON APR 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS OF 25 KNOTS AT ONE THOUSAND FEET ARE EXPECTED
TO INCREASE TO 40 KNOTS THIS AFTERNOON. THESE WINDS WILL TRANSPORT
ADDITIONAL UNSTABLE GULF AIR INTO THE AREA. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST MISSISSIPPI AND
SOUTHEAST LOUISIANA TODAY AND INCREASE TONIGHT. THERE IS A SLIGHT
RISK THAT SOME OF THE STORMS MAY BECOME SEVERE BY LATE THIS
AFTERNOON AND TONIGHT. DAMAGING WINDS AND HEAVY RAINFALL ARE THE
PRIMARY CONCERNS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY AS
THE COLD FRONT PUSHES SOUTH TO THE COAST BY TUESDAY AFTERNOON.
CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD RAINFALL
ACCUMULATIONS BETWEEN 2 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS TO
8 INCHES POSSIBLE THROUGH TUESDAY ACROSS THE OUTLOOK AREA. THE
HEAVIEST RAINFALL IS EXPECTED TO END BY TUESDAY AFTERNOON. ISOLATED
SHOWERS MAY OCCUR INTO TUESDAY EVENING.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT AND
CONTINUE THROUGH WEDNESDAY.

LOW RELATIVE HUMID LEVELS MAY RESULT IN A WILDFIRE HAZARD WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED TONIGHT. STAY TUNED TO THE LATEST ON THIS PERIOD OF
INCLEMENT WEATHER IN THE UPCOMING DAYS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Walthall

When
April 7, 7:20 AM CST
Where
Walthall County, 5 mi N of Tylertown
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.183, -90.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349881.